At the time of writing, its almost the end of January 2017 so I wanted to get my race plan down for the final chapter of my journey, IRONMAN UK in July.

Remember always where my journey started.

Unable to swim a single length front crawl, not ridden a bike for over 15 years, not able to run more than 10 yards without wanting to stop…..

Offer me a guaranteed finish and a time of 15 hours right now and I would snatch your hand off!

Like all first timers I have one eye firmly on the cut-offs.

For those that are unaware, IRONMAN have strict cut-off times at various points  throughout the race.

Unlike many other races organisers, who adopt a ‘we don’t want to upset anybody’ type approach, ask IRONMAN what happens if you don’t make the cut-off’s and you get one answer:

You are out of the Race!

Simple as that!

I adore IRONMAN’s attitude in this regard and I adore the cut-off’s – it’s what makes the event so magical (This statement better not come back to bite me on the arse!)

So with that in mind, lets look at my race plan from a cut-off perspective:

Race starts at 6am

According to IRONMAN it takes 15 minutes for all the athletes to enter the water

Worse case scenario I get into pennington flash @ 6:15am

I am allowing 1:30 for the 2.4 mile swim (my 1.2 mile 70.3 swim was 40 mins & that was in the North Sea – Penny flash is a duck pond by comparison (again this better not come back to bite me on the arse either))

It’s now 7:45 am

I am allowing 15 minutes in T1 (I know, but I don’t care, i’m doing it)

It’s now 8am and the cut off to start the bike is 8:30am

For the 14 mile bike ride from Penny flash round to the start of loop 1 I am allowing 45 minutes

Its now 8:45am

Each 47 mile bike loop I am allowing 3:30 for each one (u do x2 loops)

This means I will be ending my first loop at 12:15 and the cut off is 13:15

The next checkpoint is at David Lloyd and Ironman allows 1 hour to get over there

Guess how long it takes me in training?

Exactly 1 hour (Gotta love Ironman)

This means I will arrive at the David Lloyd checkpoint @ 13:15 and the cut-off is 14:15

I will then end my 2nd  47 mile loop at 15:45 with the cut off being 16:30

15 minutes to get round to T2 so the time is now 16:00

15 minutes in T2 means I will be starting my run after exactly 10 hours and the cut off to start the run is 10:40

I will then have 7 hours to complete the marathon!

So there we have it, my plan is in place, this page will no doubt prove to be a continuous point of reference for many weeks to come!

I must remember this plan the next time I start thinking about spanking all my energy trying to move two places up a Strava leaderboard!

To your amazing journey!

Did you like this article?

Then you will love my book!

it’s all about how I went from zero fitness to completing an Ironman triathlon – its nearly 500 pages in total and over half the book is dedicated to Ironman UK! It’s absolutely jammed packed full of IMUK course specific hints and tips!

The book has only recently been released but it has got some fantastic reviews already, you can check them out here…